Hello I am new to this website. I like alot of people here struggle with PVC's and tachycardia. I was diagnosed about 5 years ago. I am 32, I have 1 son and is a single parent. So of course this diagnosis alarms me. The DR says my heart is A OK. Ive had a number of test including c ouple echoes, EKG's and a stress test, all were fine. In the begining I would get PVCs every day, which landed me in the ER about 2X a week. Now Ive learned to deal with it, However gere lately Ive been getting them alot more frequently. Is there anything anyone can suggest to help relieve these? For the women do you know if tight bras can cause them too? Ive noticed when I get them, my first reaction is to always unstrap my bra for some reason. Not sure if thats just mental. I take Metoprolol 50MG a day. It helps a bit, but doesnt take it away. Does anyone use magnesium or potassium supplents. Do they help? Thanks for your help! Kim
There is definately something to having pressure on your upper stomach. Sometimes just bending over triggers my PVC's. I was also told about potassium and magnesium. It was suggested I get an electrolyte blood work test which is sodium, calcium, chloride, phosphate, potassium and magnesium. From everything I've read, if your electrolytes are out of wack, it can cause the PVC's. Most Dr's won't order that particular blood work but will if you keep insisting they do. I'm having it done cuz I want to know. Also be sure to have the lab check the magnesium level from the red blood cells. From personal experience, don't start taking potassium on your own till you know what your level is. 15 years ago I decided to eat healthier so I ate a bananna every day for a while. A few weeks later I was in the E.R. cua my heart was skipping beats. The first thing they asked me when my blood work came back was how much potassium I was taking cuz my levels were extremely high. I was told from then on NOT to take any potassium supplementa or eat food that was high in potassium very often as having too much potassium in your system can cause heart palpatations just like having too little. Hope this helped a little.
Thanks I will definitely talk to my cardio about having lab work done. Seems to be the least of his concerns. If you don't mind me asking what symptoms do you experience with your pvcs? I never hear anyone speak about this. Just always the frequency of them. I get lightheaded, weak in my limbs and just a tired feeling overall. Thanks for your input!
Don't know why Dr's don't seem to want to do the lab work, but if you look up PVC's on-line, you will see that almost every site lists out of balance electrolytes can be a cause. You would think since mine started 15 years ago with too much potassium as the cause, that the cardio would want to check mine frequently, especially since I'm on drugs that can deplete my potassium, but I have to request it every time I have lab work. Like I said, I see my Dr. tomorrow and will TELL him I want the eletrolyte blood work done. My symptoms, by the way are just like yours but I feel strange in my throat after I feel my heart skip a beat. It's almost like I have little rushes of adrenalin(?) every time it happens and feel like I can't catch my breath for that split second. When they go on & off all day I get very anxious & woozy-kind of like you feel after you've been in bed sick for a few days and then get up. Also feel very, sleepy like I could just sleep all day. Between all that and feeling scared to death it's quite a combination. When I get extremely anxious I take 1/4 mg of xanax just to calm myself down otherwise I find myself in a vicious circle that's hard to break.
i Have PVC's for almost 7 years, but before hey come and goes, but since two months i have them everyday and all the time went to the ER send home, because it was nothing, so i went to my cardiologist and gave me medication Diltiazem or cardizine i have been taking it for about 4 days and is helping me. i hate medications, but it was so bad that i need to try it and the EP told me to take magnesium i hope this can help
I'm currently having a rotten day because i woke last night with PVC's. I didn't go into work today. I thought the beta blockers I was given had them under control. I don't mind the odd one here and there, but I don't like waking up with a racing heart (although on the beta blockers it's not racing as much) and pvc's. I live alone and I witnessed my dad die of a heart attack two years ago....although i've been reassured that they are most likely benign and unrelated to the same thing that killed my dad (his was 'traditional' coronary disease they told me)....in the middle of the night, they get me when i feel most vulnerable.
So last night I left my apartment and walked the streets just so if i collapsed someone would see me.
Sorry to be negative. I think mine are hormonal, when my period is due I seem to get them, but since being on beta blockers the symptoms have been mild....and knowing it was hormones helped as i knew it would pass....but last night was more pronounced.
I hate the fact that the doctors are now telling me to get psychological help for my anxiety. I have an appointment, but this is still real. I cannot afford to go and get loads of private tests done right now, but I have had ecg's and ambulatory ecgs and they said everything is normal....of course I haven't been able to 'catch' these episodes on the recorder though.
I've got to the stage of wondering whether to purchase a recorder myself so that I have one when it happens again....
Sorry to heard that, same as me i started taking the beta blockers and last night i woke up with the PVC's and i have to get up of my bed and open the windows ant take deep breath, because i was scared that my heart was beating so fast, and later i sit in my bed all night and finally i sleep. Today is better, but now i'm scare to take the med, because maybe is not working and that worries me, i don't know what to do anymore. What kind of beta blocker r u using how hong it has been, is helping you at all? thank you
I take bisoprolol, they are 2.5mg tablets and the doctor says i can take up to 4 a day - i usually do well on three. They have been really good, up til now.
I would keep taking your beta blockers because they should work, they will at least make things a little better....for me it's just knowing that even if they don't work fully they will at least be helping. Of course if you notice things are worse after taking a beta blocker then i would get a doctors advice, but assuming that's not the case then i would not just stop them because then you will get more symptoms. They shoudl not be stopped suddenly.
Maybe both of us will sleep better tonight! The doctor today told me i could increase the dose of the beta blocker if necessary and I am going to do so today/tonight.
I take the bisprolol in the AM cause the pharmacist said to.. my Dr. never said when... I have had insomnia.. haven't slept in weeks.. I am calling tomorrow, and asking if I can take something else.. I only take 5mg. a day.. it doesn't sound like alot.. they took me off 50 mg toprol xl 2x a day.. but don't have any problems with the Toprol but this bisprolol is making me nuts!!!!
I stopped eating a banana or two every day..........and my pvc's stopped! I had them constantly. Every day, sometimes all day long. Dr. could not steer me to the cause, but said heart was healthy. No banana......no pvc's
And I had them bad for a year and a half.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.